MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS
Model Number FG-50L-1
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: complete establishment name: (b)(6).To date, this device has not been returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The user facility reported to olympus that during endoscopic mucosal resection (emr) surgery, the gastric wall was perforated by a non-olympus device.At the same time, when this grasping forceps was used to remove the cut tissue, the forceps jaw was disconnected and the forceps jaw fell off and fell through the perforation into the patient's abdomen.The patient was subsequently transferred to laparoscopic surgery, on the same day, to remove the fallen part.The patient's life, as reported, is not in danger after surgery.The device was inspected before use and showed that the opening and closing were normal.High temperature autoclave sterilization was used after cleaning.The intended emr surgery was completed by using the same set of equipment.There was no delay in emr surgery, but there was delay in dealing with piercings.The patient was under anesthesia at the time of the malfunction.The physician would not say how long the patient had been under anesthesia.There were no reports of further patient or user harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 8 years since the subject device was manufactured.Based on the results of the investigation, although the root cause could not be determined, the forcep jaw/component falling off into the patient was likely caused by the following mechanism: 1.Insufficient cleaning of the device after use left foreign material and/or detergent solution on the arm of the grasping jaws.2.The residue corroded the arm and weakened it.3.The weakened arm broke off when a force was applied to it during handling.Therefore, one of the grasping jaws fell off inside the body.Furthermore, the patient was transferred to laparoscopic surgery to remove the fallen part from the body.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿reprocess the instrument immediately after use, first by immersing it in a neutral, low-foaming, medical grade detergent solution, then following the cleaning and sterilization procedures given in this chapter.Failure to reprocess the instrument immediately after use, or using something other than a medical-grade detergent may cause corrosion at the metal parts like the grasping jaws.This could impair the operation of the instrument or cause a part of it to break and/or fall off inside the patient.¿ this supplemental report includes information added to d8.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16729104
Report Number9614641-2023-00515
Device Sequence Number6379213
Product Code OCZ
UDI-Device Identifier04953170032448
UDI-Public04953170032448
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K955051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-50L-1
Device Lot NumberK5218-0681
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-Q260J UNKNOWN SERIAL NUMBER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown